Hail, Campbell
- When
- August 7, 7:10 PM MST
- Where
- Campbell County, 17.28 mi N of Recluse
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.990, -105.700
A supercell thunderstorm tracked across far northwestern Campbell County, producing hail and gusty winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A supercell thunderstorm tracked across far northwestern Campbell County, producing hail and gusty winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 7, 4:27 PM MST, 2 hours 43 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 527 PM MDT WED AUG 7 2013 .SHORT TERM...THIS EVENING THROUGH THURSDAY NIGHT ISSUED AT 219 PM MDT WED AUG 7 2013 CURRENT SURFACE ANALYSIS PLACES HIGH OVER THE NORTHERN INTO THE CENTRAL PLAINS WHILE WEAK LOW REMAINS OVER THE CENTRAL ROCKIES. UPPER LEVEL ANALYSIS PLACES RIDGE OVER THE NWRN CONUS WITH LOW ALONG THE MANITOBA/ONTARIO BORDER BRINGING WEST/NORTHWESTERLY FLOW OVER THE PLAINS. VARIETY OF SHORT WAVES SLIDING THROUGH THE FLOW CONTINUES TO BRING UNSETTLED CONDITIONS TO OUR AREA. FOR THE REST OF THIS AFTERNOON INTO TONIGHT...CURRENT WAVE PUSHING THROUGH PRODUCING CONVECTION WILL PASS THROUGH WITH NEXT WAVE SLIDING IN QUICKLY BEHIND. ALTHOUGH SHEAR REMAINS AMPLE FOR SUPERCELLS...INSTABILITY REMAINS ON THE WEAK SIDE. THEREFORE...EXPECT SEVERE THREAT TO BE ON THE LOW SIDE WITH MAYBE ONLY AN ISOLATED ONE OR TWO CAPABLE OF PRODUCING LARGE HAIL. ON THURSDAY...NEXT WAVE PASSES OVER THROUGH THE DAY BRINGING STORM CHANCES...THOUGH MAY SEE A BREAK IN THE EVENING AS WAVE PUSHES EAST. MODEST SHEAR REMAINS OVER THE AREA THOUGH INSTABILITY WILL INCREASE FROM TODAY...STRONGEST OVER THE SRN CWA WHERE CAPE VALUES OF 1-2 KJ/KG ARE EXPECTED BY EARLY AFTERNOON. THEREFORE...EXPECT A FEW STORMS MAY BECOME SEVERE. LATE NIGHT...WEAK THETA-E ADVECTION INCREASES OVER NWRN CWA SO HAVE ADDED SOME LOW POPS. && .LONG TERM...FRIDAY THROUGH WEDNESDAY ISSUED AT 219 PM MDT WED AUG 7 2013 A WEAK UPPER LEVEL RIDGE WILL RESIDE OVER THE NORTHERN ROCKIES AND NORTHERN PLAINS FROM FRIDAY INTO EARLY NEXT WEEK...WITH A PERSISTENT TROF REMAINING OVER THE WEST COAST. SEVERAL WEAK DISTURBANCES EJECTING OUT OF THE WESTERN TROF WILL CROSS THE NORTHERN PLAINS DURING THE EXTENDED PERIOD...RESULTING IN DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE SLIGHTLY BELOW AVERAGE THROUGH EARLY NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 525 PM MDT WED AUG 7 2013 SCT TSRA WILL CONTINUE TONIGHT WITH LCL MVFR/IFR VIS IN HEAVIER PRECIP. SOME STORMS MAY BE SEVERE IN THE EVENING. CHANCES FOR ISOLD/SCT TSRA WILL CONTINUE ON THURSDAY. OTHERWISE...VFR CONDITIONS ARE EXPECTED. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && SHORT TERM...77 LONG TERM...15 AVIATION...77
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 256 AM MDT WED AUG 7 2013 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-081300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 256 AM MDT (356 AM CDT) WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER A FEW THUNDERSTORMS MAY STILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH THIS WEEK. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...ALTHOUGH A FEW STORMS MAY STILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
642 PM MDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 6 SSW LEAD 44.27N 103.81W
08/07/2013 E1.50 INCH LAWRENCE SD TRAINED SPOTTER
PUT DENTS IN CAR AND A HOLE IN TRAILER SKYLIGHT
&&
POJORLIESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
653 PM MDT WED AUG 7 2013
SDZ012-WYZ071-080145-
BUTTE SD-NORTHEASTERN CROOK WY-
653 PM MDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CROOK AND SOUTHWESTERN
BUTTE COUNTIES UNTIL 745 PM MDT...
AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF ALADDIN...OR 11 MILES
NORTHWEST OF DOWNTOWN BELLE FOURCHE...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DOWNTOWN BELLE FOURCHE...
BELLE FOURCHE RESERVOIR...
FRUITDALE...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4483 10360 4460 10362 4460 10367 4465 10414
4467 10415 4483 10413
TIME...MOT...LOC 0053Z 276DEG 13KT 4474 10402
CARSTENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
722 PM MDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 13 SSE ROZET 44.10N 105.12W
08/07/2013 E0.75 INCH CAMPBELL WY TRAINED SPOTTER
&&
POJORLIEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
726 PM MDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 1 SE FOUR CORNERS 44.07N 104.12W
08/07/2013 E0.50 INCH WESTON WY PUBLIC
HAIL PILED AT LEAST 2INCHES DEEP ALL OVER THE GROUND
&&
KCLARKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
746 PM MDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 12 NNW FRUITDALE 44.83N 103.79W
08/07/2013 E1.25 INCH BUTTE SD PUBLIC
&&
POJORLIEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
805 PM MDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 25 SW DOWNTOWN NEWCASTL 43.60N 104.56W
08/07/2013 E60 MPH WESTON WY PUBLIC
&&
KCLARKThe Billings radar (KBLX), 246 km away, was scanning. The volume nearest the first event began at 02:11 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
The combination of wind and hail caused minor damage.
Wind gusts were estimated at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2013Every state in 2013This day in weather historyWarnings in Wyoming, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 470076, 470077, 470078, 470079.